Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Sep 8, 2006, 6:08 PM MDT for Lincoln County, Colorado. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2006, 6:08 PM MDT (00:08 UTC)
- Expired
- Sep 8, 2006, 8:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:40 PM MDT | FLASH FLOOD | 11 S Hugo, CO | 4.8 INCHES 90 MINUTES. RIVER 30 FEET WIDE BY 6 INCHES DEEP RUNNING THROUGH YARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 92 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 090009 FFWBOU COC073-090215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 608 PM MDT FRI SEP 8 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 815 PM MDT * AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL LINCOLN COUNTY... OR ABOUT 25 MILES SOUTHEAST OF LIMON. THIS STORM WAS NEARLY STATIONARY. * THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. LAT...LON 3887 10347 3897 10329 3907 10339 3896 10358 $$
2 follow-up statements
000 WGUS75 KBOU 090122 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 720 PM MDT FRI SEP 8 2006 COC073-090215- LINCOLN CO- 720 PM MDT FRI SEP 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR CENTRAL LINCOLN COUNTY... AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN SLOWLY DECREASING OVER CENTRAL LINCOLN COUNTY...OR ABOUT 25 MILES SOUTHEAST OF LIMON. THIS STORM WAS NEARLY STATIONARY. DOPPLER RADAR ESTIMATES THAT 4 INCHES OF RAIN HAS FALLEN...ALTHOUGH RAINFALL RATES HAVE BEEN MUCH LESS IN THE PAST HOUR. IT WILL TAKE SOME TIME FOR RUNOFF TO RECEDE...SO THE WARNING WILL CONTINUE UNTIL 815 PM. LAT...LON 3887 10347 3897 10329 3907 10339 3896 10358 $$ RTG
000 WGUS75 KBOU 090229 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 820 PM MDT FRI SEP 8 2006 COC073-090235- LINCOLN CO- 820 PM MDT FRI SEP 8 2006 ...A FLASH FLOOD WARNING FOR CENTRAL LINCOLN COUNTY EXPIRED AT 8:15 PM MDT... AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY LIGHT RAIN FALLING OVER CENTRAL LINCOLN COUNTY. RAINFALL GAUGE REPORTS INDICATES THAT 4.80 INCHES OF RAIN FELL 11 MILES SOUTH OF HUGO AND THAT 4.25 INCHES OF RAIN FELL 8 MILES SOUTH OF HUGO. THIS RAIN FELL IN ABOUT A 90 MINUTE PERIOD FROM ABOUT 5:10 PM MDT THROUGH ABOUT 6:40 PM MDT. RESIDENTS ALONG LINCOLN COUNTY ROAD 32 SOUTH OF HUGO REPORTED DEEP RUN-OFF RIVERS OF WATER RUNNING ACROSS THEIR PROPERTIES. THERE WERE NO REPORTS OF ROAD WASHOUTS AT THIS TIME. DOPPLER RADAR ESTIMATES THAT 4 INCHES OF RAIN HAS FALLEN...ALTHOUGH RAINFALL RATES HAVE BEEN MUCH LESS IN THE PAST HOUR. IT WILL TAKE SOME TIME FOR RUNOFF TO RECEDE...SO THE WARNING WILL CONTINUE UNTIL 815 PM. LAT...LON 3887 10347 3897 10329 3907 10339 3896 10358 $$ RJK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:50 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 8, 2:50 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT FRI SEP 8 2006 .SHORT TERM DISCUSSION...UPPER LEVEL TROF ACROSS GREAT BASIN WITH SEVERAL IMBEDDED WAVES EXPECTED TO MOVE ACROSS CO TNT AND SAT. APPEARS MAIN ENERGY WITH WAVE IS GOING TO LIFT OUT NORTHEAST INTO CENTRAL WY WITH ONLY WEAKER FORCING FOR MUCH OF OUR CWA. FCST SOUNDINGS DONT QUITE GET COMPLETELY SATURATED AND LOW LVL WINDS ARE QUITE VARIABLE AND THEN TURN WEAKLY DOWNSLOPE LATER TNT. LOOKS LIKE THE MOST WIDESPREAD RAIN WILL BE UP ON THE NORTHERN FOOTHILLS AND INTO LARIMER COUNTY WITH DECENT SERLY FLOW. WRF QPF SEEMS WAY OVERDONE WITH SOME AREAS SHOWING 1-2 OF RAIN THRU SAT. GFS SEEMS MORE REASONABLE WITH AMOUNTS GENERALLY UNDER A HALF OF AN INCH FOR MOST AREAS. WILL KEEP THE 60 POPS OVER MUCH OF THE AREA BUT GIVEN CONCERNS NOTED ABOVE DONT WANT TO GO MUCH HIGHER. MAY ALSO SEE SOME LIGHT SNOW ACCUMLATIONS OVER THE HIGHER MOUNTAINS ABOVE TIMBERLINE. ALREADY HAVE SEEM SOME SNOW ABOVE 11500FT THIS AFTN OVER NIWOT RIDGE. THE BRUNT OF THE PRECIP WILL BE LIFTING OUT TO THE NORTHEAST DURING THE DAY ON SATURDAY AND HAVE TAILORED THE GRIDS TO MEET THIS SCENARIO. MOUNTAINS AND FRONT RANGE SHOULD BE DONE TO SCATTERED SHOWERS DURING THE DAY. .LONG TERM DISCUSSION...LATEST 12Z/FRI MODEL RUNS SHOW THE UPPER LOW MENTIONED ABOVE IMMEDIATELY EAST OF OUR NORTHEAST BORDER BY SAT EVENING. TIGHT CIRCULATION AROUND THIS MID-LVL CYCLONE SHOULD CONTINUE TO WRAP MOIST...RELATIVELY UNSTABLE AIR AS WELL AS SCATTERED SHOWERS BACK OVER THE NERN CORNER OF THE STATE FOR MUCH OF THE NIGHT. OUT BEYOND THIS CORE REGION...MODELS SHOW A QUICK DROP OFF IN MOISTURE AND SHOWER ACTIVITY...EXCEPT OVER AND ALONG THE FRONT RANGE WHERE BOTH MODELS INDICATE A NW-SE BAND OF LIGHT SHOWERY PCPN DURING THE EVENING HOURS ON SAT. THIS PCPN REGION APPARENTLY ALIGNED WITH A WEAK CYCLONIC SHEAR AXIS AND WANING UPSLOPE FLOW AT LOW LEVELS. QPF FIELDS INDICATE ONLY LIGHT PCPN AMTS WITHIN THIS FOOTHILL/URBAN CORRIDOR ZONE...WITH AMTS GENERALLY UNDER A TENTH OF AN INCH OR SO. WHEREAS OUT NEAR THE NORTHEAST BORDER...TOTAL RAIN AMTS PROGGED BY 12Z/SUN VARY FROM A COUPLE TENTHS OF AN INCH ACCORDING TO THE GFS...TO NEARLY 0.75 INCH ON THE WRF. AGAIN...WRF QPF LOOKS OVERLY OPTIMISTIC. IN THE HIGH COUNTRY...SHOWERS SATURDAY NIGHT MAY BE IN THE FORM OF SNOW DOWN TO AROUND 10500 FT WITH WETBULB TEMPS LOWERING TO NEAR 0C BY 06Z/MONDAY. ALTHOUGH WITH SHOWERY PCPN ON THE DECLINE OVERNIGHT ANY NEW ACCUMULATION SHOULD BE LIGHT AND SPOTTY. ON SUNDAY...MODELS CONTINUE TO SHOW VERY SLOW EWRD PROGRESS IN THE UPR LOW CROSSING SRN NE AND NRN KS. NARROW BANDS OF MOISTURE AND INSTABILITY WRAPPING AROUND THE UPR LOW SHOULD CONTINUE TO GENERATE WDLY SCT/SCATTERED SHOWERS ACROSS THE NERN CORNER OF THE STATE DURING THE DAY. WOULDN/T RULE OUT A T-STORM OR TWO AS WELL. OTHERWISE LOOKING FOR A DRIER AND WARMER DAY OVER THE REMAINDER OF THE CWFA ON SUNDAY...ALTHOUGH MODERATELY STG SFC HEATING AND SLIGHT COOLING ALOFT SHOULD STEEPEN LAPSE RATES ENOUGH TO ALLOW WIDELY SCATTERED SHOWERS AND T-STORMS TO FORM OVER THE MTNS AND ADJOINING HIGH PLAINS DURING THE AFTERNOON AND ERLY EVENING HRS. WITH 850 MB TEMPS UP AROUND 20C ALONG THE FOOTHILLS MAX TEMPS SHOULD RETURN TO THE LOWER/MID 70S...WHILE COOLER 60S ARE EXPECTED IN THE FAR NORTHEAST WITH CONTINUED INFLUENCE OF THE UPR LOW. MONDAY THROUGH THURSDAY...TEMPERATURES SLOW TO WARM THROUGH MID-WEEK AS NORTHEAST COLORADO PRETTY MUCH REMAINS ON THE EASTERN SIDE OF A LARGE UPR RIDGE BUILDING OVER THE INTERMOUNTAIN REGION. HUMIDITY AND PRECIPITABLE WATER VALUES GRADUALLY DECREASE AS WELL DURING THE PERIOD...EVEN WITH A BATCH OF SUBTROPICAL MOISTURE HANGING OUT JUST SOUTH OF THE STATE. SHOULD SEE WARMEST TEMPERATURES WEDNESDAY AND THURSDAY WITH MAX TEMP READINGS UP IN THE LOWER 80S ON THE PLAINS. BY FRIDAY...LATEST DGEX AND GFS RUNS NOW INDICATE A TURN TO SIGNIFICANTLY COLDER AND POSSIBLY SNOWY CONDITIONS FOR PORTIONS OF THE FCST AREA BY LATE IN THE DAY. HOWEVER GFS AND CANADIAN ENSEMBLE MEMBERS PRETTY MUCH ALL OVER THE PLACE WITH THIS ONE. THE POSTED GFS 500 MB HT FIELD SHOWS A DEEP UPR TROUGH FORMING OVER THE NRN/CNTRL ROCKY MTN REGION AND A STRONG CANADIAN COLD FRONT DRIVING SOUTHWARD ALONG THE EAST SIDE OF THE ROCKIES ON FRIDAY. PREVIOUS RUNS ONLY HINTED AT THIS COLD AIR UP ALONG THE US/CANADIAN BORDER. FOR NOW WILL JUST INTRODUCE A SLIGHT CHANCE OF PCPN IN THE MTN AND HIGH VALLEY ZONES...AS WELL AS SLIGHTLY COOLER TEMPS ALL AREAS TO REFLECT A SIMILAR DOWNWARD TREND ON SURROUNDING WFO TEMP GRIDS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/BAKER
Hazardous weather outlook, Sep 8, 10:42 AM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1042 AM MDT FRI SEP 08 2006 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1042 AM MDT FRI SEP 08 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS WILL CONTINUE TO SPREAD SLOWLY NORTHEAST ACROSS MUCH OF THE AREA THIS AFTERNOON AND TONIGHT. THERE WILL ALSO BE EMBEDDED THUNDERSTORMS WITH THE SHOWERS. THE ATMOSPHERE IS ONLY MODERATELY UNSTABLE SO NO SEVERE STORMS ARE EXPECTED. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS. FOR LOCATIONS ABOVE TIMBERLINE...THE AIR BECOME COLD ENOUGH AT TIMES FOR SOME LIGHT SNOW ACCUMULATIONS...GENERALLY UNDER 2 INCHES. AN UPPER LEVEL DISTURBANCE ACRDOSS EASTERN UTAH WILL MOVE NORTHEAST ACROSS COLORADO THROUGH SATURDAY WITH A DECREASE IN SHOWERS FROM WEST TO EAST DURING THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/MRB
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:05 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 55 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.